Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the Schwarz symmetry principle
in a model case

Authors: Joël Merker and Francine Meylan
Journal: Proc. Amer. Math. Soc. 127 (1999), 1097-1102
MSC (1991): Primary 32H02; Secondary 32C05, 32C16
MathSciNet review: 1476379
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this article, we prove that smooth CR diffeomorphisms between two real analytic holomorphically nondegenerate hypersurfaces, one of which is rigid and polynomial, extend to be locally biholomorphic. It turns out that the result can be generalized to not totally degenerate mappings, in the sense of Baouendi and Rothschild.

References [Enhancements On Off] (What's this?)

  • [BJT] M. S. Baouendi, H. Jacobowitz, and F. Trèves, On the analyticity of CR mappings, Ann. of Math. (2) 122 (1985), no. 2, 365–400. MR 808223, 10.2307/1971307
  • [BR] M. S. Baouendi and Linda Preiss Rothschild, Germs of CR maps between real analytic hypersurfaces, Invent. Math. 93 (1988), no. 3, 481–500. MR 952280, 10.1007/BF01410197
  • [BHR] S. Baouendi, X. Huang and L. Rothschild, Regularity of CR mappings between algebraic hypersurfaces, Invent. Math. 125 (1996), 13-36.
  • [MER] J. Merker, On the Schwarz symmetry principle in three-dimensional complex euclidean space, Publications du Laboratoire de Mathématiques de l'École Normale Supérieure, Paris, Juillet 1997. Available at:
  • [MEY] Francine Meylan, A reflection principle in complex space for a class of hypersurfaces and mappings, Pacific J. Math. 169 (1995), no. 1, 135–160. MR 1346250
  • [MM] F. Meylan and H.-M. Maire, Extension of smooth CR mappings between non essentially finite hypersurfaces in ${\mathbb C}^3$, Ark. Mat. 35 (1997), 185-199. CMP 97:11
  • [MIR] N. Mir, An algebraic characterization of holomorphic degeneracy and analyticity of CR mappings, Preprint, 1997.
  • [S] Nancy K. Stanton, Infinitesimal CR automorphisms of real hypersurfaces, Amer. J. Math. 118 (1996), no. 1, 209–233. MR 1375306

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 32H02, 32C05, 32C16

Retrieve articles in all journals with MSC (1991): 32H02, 32C05, 32C16

Additional Information

Joël Merker
Affiliation: Centre de Mathématiques et d’Informatique, Laboratoire d’Analyse, Topologie et Probabilités, 39 rue Joliot Curie, F-13453 Marseille Cedex 13, France

Francine Meylan
Affiliation: Université de Fribourg, Institut de Mathématiques, 1700 Perolles, Fribourg, Suisse

Keywords: Schwarz symmetry principle, CR mappings, real analytic manifolds
Received by editor(s): July 23, 1997
Additional Notes: The first author was partially supported by the École Normale Supérieure, and the second author by Swiss NSF Grant 2000-042054.94/1.
Communicated by: Steven R. Bell
Article copyright: © Copyright 1999 American Mathematical Society